Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 38, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 22, 2015, 4:06 AM EDT. It took effect at May 22, 2015, 3:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 4:06 AM EDT (08:06 UTC)
- In effect from
- May 22, 2015, 3:00 PM EDT
- Expired
- May 22, 2015, 10:31 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
559 WHUS71 KBUF 220806 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EDT FRI MAY 22 2015 LOZ043-044-221615- /O.NEW.KBUF.SC.Y.0038.150522T1900Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 406 AM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-221200- /O.EXT.KBUF.SC.Y.0037.000000T0000Z-150522T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 406 AM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
5 follow-up statements
759 WHUS71 KBUF 221127 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 727 AM EDT FRI MAY 22 2015 LEZ040-041-221230- /O.CAN.KBUF.SC.Y.0037.000000T0000Z-150522T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 727 AM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ043-044-221930- /O.CON.KBUF.SC.Y.0038.150522T1900Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 727 AM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
797 WHUS71 KBUF 221441 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1041 AM EDT FRI MAY 22 2015 LOZ043-044-222245- /O.CON.KBUF.SC.Y.0038.150522T1900Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1041 AM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
946 WHUS71 KBUF 221923 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EDT FRI MAY 22 2015 LEZ040-041-230300- /O.EXA.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 323 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-230300- /O.EXA.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 323 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-230300- /O.CON.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 323 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
904 WHUS71 KBUF 222328 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 728 PM EDT FRI MAY 22 2015 LEZ040-041-230300- /O.CON.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 728 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-230300- /O.CON.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 728 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS71 KBUF 230231 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1031 PM EDT FRI MAY 22 2015 LEZ040-041-LOZ042>044-230345- /O.CAN.KBUF.SC.Y.0038.000000T0000Z-150523T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1031 PM EDT FRI MAY 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 22, 4:02 AM EDT, 4 minutes earlier.
Area forecast discussion, May 22, 4:02 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EDT FRI MAY 22 2015
.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE WESTERN AND NORTH CENTRAL NEW YORK
WITH FAIR WEATHER AND COOLER THAN AVERAGE TEMPERATURES THROUGH
SATURDAY... BEFORE WARMER WEATHER RETURNS FOR THE REST OF THE
MEMORIAL DAY WEEKEND...ALONG WITH THE POTENTIAL FOR SOME SHOWERS
AND THUNDERSTORMS BY NEXT WEEK MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THROUGH THE EARLY TO MID MORNING HOURS...A WEAK COLD FRONT WILL
CONTINUE TO SLOWLY EASE ITS WAY SOUTHEASTWARD ACROSS OUR REGION.
WITH LIMITED MOISTURE AND ONLY MODEST MID LEVEL SUPPORT
ACCOMPANYING THE FRONT...THIS FEATURE SHOULD MERELY BRING AN
INCREASE IN CLOUD COVER AND PERHAPS SOME SPOTTY LIGHT SPRINKLES AS
IT PASSES THROUGH OUR AREA...WITH DRY AND UNEVENTFUL WEATHER
OTHERWISE CONTINUING.
FOLLOWING THE FRONTAL PASSAGE...HIGH PRESSURE AND DRIER AIR
CENTERED OVER THE UPPER GREAT LAKES WILL BUILD SOUTHEASTWARD TO
PENNSYLVANIA THROUGH THE REMAINDER OF THE NEAR TERM PERIOD. THIS
SHOULD RESULT IN A GENERAL DECREASE IN CLOUD COVER THIS
AFTERNOON...WITH SKIES THEN CLEARING OUT ALTOGETHER TONIGHT. GIVEN
SOME UPSLOPING...ANY LEFTOVER CLOUDS WILL PROBABLY LINGER THE
LONGEST ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER/FINGER
LAKES/NORTH COUNTRY. WHILE SOME OF THE SHORT TERM GUIDANCE /MOST
NOTABLY THE NAM12/ TRIES TO SPIT OUT SOME LIGHT QPF ACROSS THESE
LATTER AREAS THIS AFTERNOON...FEEL THAT THIS DEPICTION OF SUCH IS
LARGELY BOGUS GIVEN THE LIMITED AMOUNTS OF MOISTURE THAT SHOULD BE
IN PLACE.
WITH RESPECT TO TEMPERATURES...THE COLD AIR ADVECTION REGIME
DEVELOPING BEHIND THE FRONT WILL RESULT IN 850 MB TEMPS FALLING TO
WITHIN A COUPLE DEGREES EITHER SIDE OF ZERO CELSIUS BY THE EARLY
TO MID AFTERNOON HOURS. EVEN WHEN GIVEN GOOD MIXING...SUCH TEMPS
ALOFT WILL CONFINE AFTERNOON HIGHS TO THE MID TO UPPER 50S IN MOST
LOCATIONS...WITH THE EASTERN AND SOUTHEASTERN SHORES OF LAKES ERIE
AND ONTARIO KEPT SIGNIFICANTLY COOLER BY THE PREVAILING WESTERLY
/WEST-NORTHWESTERLY FLOW OFF THE MUCH COOLER LAKE WATERS. CLEARING
SKIES...PLENTY OF DRY AIR...AND LIGHTENING WINDS WILL THEN SET THE
STAGE FOR NEAR IDEAL RADIATIONAL COOLING TONIGHT... WHEN LOWS WILL
RANGE FROM THE MID AND UPPER 20S ACROSS INTERIOR SECTIONS OF THE
SOUTHERN TIER AND NORTH COUNTRY TO THE MID 30S ALONG THE IMMEDIATE
LAKESHORES. THIS WILL RESULT IN EITHER SOME FROST OR A FREEZE IN
MOST LOCATIONS AWAY FROM THE IMMEDIATE LAKESHORES TONIGHT...FOR
WHICH FROST ADVISORIES AND FREEZE WARNINGS ARE IN EFFECT AS
OUTLINED BELOW.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
THERE WILL BE A DISTINCT WARMING TREND DURING THIS PERIOD WITH A
NOTICEABLE DAY TO DAY INCREASE IN HUMIDITY. THIS WILL GRADUALLY
LEAD TO MORE UNSETTLED CONDITIONS WITH AN ESCALATING OPPORTUNITY
FOR SOME BADLY NEEDED RAINFALL. THE MAJORITY OF THIS PERIOD THOUGH
WILL BE PLEASANT WITH DRY WEATHER FEATURED FOR THE WEEKEND.
THIS PERIOD WILL BEGIN WITH UNSEASONABLY CHILLY AIR PARKED OVER
ALL OF NEW YORK STATE...AS MOST LOCATIONS WILL START THE DAY WITH
TEMPERATURES IN THE 30S. THE CHILLY AIR WILL BE TIED TO A CANADIAN
SFC HIGH...WHICH WILL DRIFT FROM THE UPPER OHIO VALLEY AT DAYBREAK
TO THE MID ATLANTIC COAST BY EVENING. THE RETURN FLOW AROUND THIS
EXITING FEATURE WILL ENCOURAGE WARM ADVECTION TO BECOME
ESTABLISHED OVER THE LOWER GREAT LAKES...WITH H85 TEMPS CLIMBING
FROM AROUND -2C IN THE MORNING TO 6C. THIS WARMING...COUPLED WITH
AN ABUNDANCE OF SUNSHINE WITHIN A VERY DRY AIRMASS...WILL SEND
AFTERNOON TEMPERATURES INTO THE 60S F ACROSS THE WESTERN COUNTIES
WHILE UPPER 50S WILL BE MORE COMMON EAST OF LK ONTARIO. A
SOUTHWEST FLOW MAY KEEP DOWNTOWN BUFFALO IN THE 50S AS WELL.
A FAIRLY PLEASANT...AND CERTAINLY LESS CHILLY NIGHT...WILL FOLLOW
SATURDAY NIGHT AS THE AFOREMENTIONED SFC HIGH WILL DROP ANCHOR OFF
THE MID ATLANTIC COAST. THERE SHOULD BE ENOUGH OF A SOUTHERLY FLOW
WITHIN A CONTINUED WARM ADVECTIVE PATTERN TO ONLY ALLOW THE
MERCURY TO FALL INTO THE 40S...SO ABSOLUTELY NO WORRY ABOUT A
SECOND NIGHT OF FROST.
ON SUNDAY...A BURGEONING RIDGE EXTENDING FROM THE OHIO VALLEY
BACK ACROSS THE UPPER GREAT LAKES WILL COMBINE WITH THE SFC HIGH
OFF THE MID ATLANTIC COAST TO PRODUCE A FINE DAY OVER OUR REGION.
WHILE CLOUDS WILL GRADUALLY INCREASE DURING THE COURSE OF THE
AFTERNOON...IT WILL FEEL MORE TYPICAL OF LATE MAY AS THE MERCURY
WILL CLIMB WELL INTO THE 70S FOR MOST AREAS.
CLOUDS WILL CONTINUE TO INCREASE AND THICKEN ACROSS WESTERN AND
NORTH CENTRAL NEW YORK SUNDAY NIGHT...AS A DEVELOPING WARM FRONT
OVER THE UPPER OHIO VALLEY WILL START TO PUSH NORTH. MOISTURE
MAKING ITS WAY ACROSS THIS BOUNDARY COULD PRODUCE SOME SHOWERS
LATER SUNDAY NIGHT...ESPECIALLY FOR SITES WEST OF THE FINGER
LAKES. THERE STILL DOES NOT SEEM ENOUGH INSTABILITY (SFC BASED OR
ELEVATED) TO SUPPORT THUNDERSTORMS...SO WILL CONTINUE TO LEAVE
THEM OUT OF THE OVERNIGHT PERIOD. JUST AS THE PRECEDING DAYS HAVE
BEEN PROGRESSIVELY WARMER...SUNDAY NIGHT WILL BE AT LEAST 5 DEG F
MILDER THAN THE PREVIOUS NIGHT AS LOWS ARE ONLY EXPECTED TO BE IN
THE LOW TO MID 50S. THESE READINGS WILL FINALLY MARK OUR RETURN TO
AN ABOVE NORMAL THERMAL REGIME.
IT WILL THEN BE RATHER UNSETTLED FOR MONDAY AND MONDAY NIGHT AS
THE AFOREMENTIONED WARM FRONT WILL SLOWLY ADVANCE TO THE NORTH
ACROSS OUR FORECAST AREA. THERE WILL CERTAINLY BE THE POTENTIAL
FOR SOME AREAS TO PICK UP MORE THAN A HALF INCH OF RAIN DURING
THIS UNSETTLED 24 HOUR PERIOD...BUT AVERAGE BASIN RAINFALL WILL
MORE LIKELY BE IN THE VCNTY OF A TENTH OR TWO. TEMPERATURES ON
MONDAY WILL REACH INTO THE MID AND UPPER 70S WHILE OVERNIGHT LOWS
MONDAY NIGHT WILL GENERALLY BE IN THE LOW TO MID 60S. THESE HIGHER
MERCURY READINGS WILL BE ACCOMPANIED BY DEW POINTS THAT WILL
EVENTUALLY REACH INTO THE 60S...MAKING IT FEEL INCREASINGLY HUMID.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
A BERMUDA HIGH PARKED OFF THE SOUTHEAST COAST WILL GUARANTEE THAT
THIS WILL BE A WARM AND HUMID PERIOD...AS A CONTINUAL FEED OF AIR
OUT OF THE DEEP SOUTH WILL MAKE ITS WAY OVER OUR REGION. THIS WILL
ALSO MEAN THAT OUR AIRMASS WILL INHERENTLY BE MORE UNSTABLE...
PARTICULARLY DURING THE HEAT OF THE DAY. GIVEN THE LACK OF ANY
SYNOPTIC BOUNDARIES THOUGH...CONVECTION WILL HAVE TO RELY LARGELY
ON LAKE BREEZE BOUNDARIES OR OROGRAPHICS TO INITIATE.
THAT BEING SAID...HAVE BACKED OFF ON POPS FOR MUCH OF THE LONG
TERM PERIOD. THE MAJORITY OF THE TIME PERIOD SHOULD BE RAINFREE...
SO WILL ONLY USE 30-40 CHC POPS.
TEMPERATURES WILL AVERAGE 10 TO 15 DEG F ABOVE NORMAL THROUGH THE
ENTIRE PERIOD...WITH DEW POINTS IN THE LOW TO MID 60S GIVING US A
TASTE OF STICKY SUMMER HUMIDITY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
A WEAK COLD FRONT WILL CROSS THE REGION EARLY THIS MORNING...WITH
HIGH PRESSURE AND DRIER AIR THEN BUILDING INTO THE REGION THROUGH
THE REMAINDER OF THE TAF PERIOD. WITH ONLY LIMITED MOISTURE AND
MODEST MID LEVEL SUPPORT ACCOMPANYING THE FRONT...THIS FEATURE IS
NOT EXPECTED TO PRODUCE MUCH MORE THAN SOME SPOTTY LIGHT SPRINKLES
AS IT PASSES THROUGH. WHILE SOME PATCHY MVFR CIGS CANNOT BE
TOTALLY RULED OUT IMMEDIATELY BEHIND THE FRONT...IN GENERAL FLIGHT
CONDITIONS SHOULD REMAIN VFR THROUGH THE TAF PERIOD.
OUTLOOK...
SATURDAY AND SUNDAY...VFR.
MONDAY...VFR/MVFR WITH SHOWERS LIKELY AND A CHANCE OF THUNDERSTORMS.
TUESDAY...VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS/ATTENDANT
MVFR.
&&
.MARINE...
A WEAK COLD FRONT WILL EASE ITS WAY ACROSS THE LOWER GREAT LAKES
THROUGH THE EARLY MORNING HOURS. OUT AHEAD OF THE FRONT...BRISK
SOUTHWESTERLIES ON LAKE ERIE WILL SUBSIDE WITH ITS PASSAGE...WITH
WINDS AND WAVES EXPECTED TO FALL BACK BELOW ADVISORY LEVELS BY 12Z
THIS MORNING.
FRESHENING WESTERLIES TO WEST-NORTHWESTERLIES WILL THEN DEVELOP
IN THE WAKE OF THE FRONT...THOUGH WILL GENERALLY REMAIN BELOW
ADVISORY LEVELS. THE ONE EXCEPTION TO THIS WILL BE ALONG THE
SOUTHEASTERN SHORE OF LAKE ONTARIO... WHERE A BRIEF PERIOD OF
MARGINALLY ADVISORY-WORTHY WINDS AND WAVES IS EXPECTED LATE THIS
AFTERNOON AND THIS EVENING...BEFORE CONDITIONS IMPROVE AGAIN
OVERNIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION.
AFTER THAT...LIGHT TO MODEST WINDS AND RELATIVELY MINIMAL WAVES
ARE THEN EXPECTED SATURDAY AND SUNDAY AS SPRAWLING HIGH PRESSURE
SLOWLY DRIFTS FROM THE SPINE OF THE APPALACHIANS TO A POSITION
JUST OFFSHORE OF THE MID ATLANTIC COASTLINE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
NYZ005>008-012-013-019>021-085.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY FOR
NYZ001>004-010-011-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LEZ040-
041.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11
PM EDT THIS EVENING FOR LOZ043-044.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, May 21, 3:39 PM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT THU MAY 21 2015 NYZ012-013-019>021-085-221945- WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 339 PM EDT THU MAY 21 2015 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-014-221945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-ONTARIO- 339 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST MAY DEVELOP FRIDAY NIGHT INTO SATURDAY MORNING...AS TEMPERATURES FALL INTO THE MID TO UPPER 30S. IF FROST DOES DEVELOP...IT MAY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. A FROST ADVISORY MAY BECOME NECESSARY IF FORECAST CONFIDENCE IN A WIDESPREAD FROST INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 339 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-221945- JEFFERSON-LEWIS- 339 PM EDT THU MAY 21 2015 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:12 AM EDT | Frost Advisory | BUF | Erie, Genesee, Monroe, Niagara, Ontario, Orleans and 1 more | 27 hr |
| May 22, 4:12 AM EDT | Freeze Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson and 4 more | 27 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.